Published papers

Articles in refereed journals

Colini-Baldeschi, R., Cominetti, R., and Scarsini, M. (2018) Price of anarchy for highly congested routing games in parallel networks, Theory of Computing Systems, forthcoming.

Colini-Baldeschi, R., Scarsini, M., and Vaccari, S. (2018) Variance allocation and Shapley value, Methodology and Computing in Applied Probability, forthcoming.

Besbes, O. e Scarsini, M. (2018) On information distortions in online ratings, Operations Research 66, 597–610.

Scarsini, M., Schröder, M, and Tomala, T. (2018) Dynamic atomic congestion games with seasonal flows, Operations Research 66, 327–339.

Crapis, D., Ifrach, B., Maglaras, C., and Scarsini, M. (2017) Monopoly pricing in the presence of social learning, Management Science 63, 3586–3608.

Müller, A., Scarsini, M., Tsetlin, I., and Winkler, R. L. (2017) Between first- and second-order stochastic dominance, Management Science 63, 2933–2947.

Núñez, M. and Scarsini, M. (2016) Competing over a finite number of locations, Economic Theory Bulletin 4, 125–136.

Conte, A., Scarsini, M, and Sürücü, O. (2016) The impact of time limitation: Insights from a queueing experiment, Judgment and Decision Making 11, 260–274.

Lehrer, E. and Scarsini, M. (2013) On the core of dynamic cooperative games, Dynamic Games and Applications 3, 359–373.

Capraro, V. and Scarsini, M. (2013) Existence of equilibria in countable games: An algebraic approach, Games and Economic Behavior 79, 163-180.

Rinott, Y., Scarsini, M. and Yu, Y. (2012) A Colonel Blotto gladiator game, Mathematics of Operations Research 37, 574-590.

Goldstein, L., Rinott, Y., and Scarsini, M. (2012) Stochastic comparisons of symmetric sampling designs, Methodology and Computing in Applied Probability 14, 407-420.

Scarsini, M. and Tomala, T. (2012) Repeated congestion games with bounded rationality, International Journal of Game Theory 41, 651-669.

Müller, A. and Scarsini, M. (2012) Fear of loss, inframodularity, and transfers, Journal of Economic Theory 147, 1490–1500.

Goldstein, L., Rinott, Y., and Scarsini, M. (2011) Stochastic comparisons of stratified sampling techniques for some Monte Carlo estimators, Bernoulli 17, 592–608.

Puccetti, G. and Scarsini, M. (2010) Multivariate comonotonicity, Journal of Multivariate Analysis 101, 291–304.

Arlotto, A. and Scarsini, M. (2009) Hessian orders and multinormal distributions, Journal of Multivariate Analysis 100, 2324–2330.

Di Serio, C. Rinott, Y., and Scarsini, M. (2009) Simpson's paradox in survival models, Scandinavian Journal of Statistics 36, 463–480.

Renault, J., Scarsini, M., and Tomala, T. (2008) Playing off-line games with bounded rationality, Mathematical Social Sciences 56, 207–223.

Renault, J., Scarlatti, S., and Scarsini, M. (2008) Discounted and finitely repeated minority games with public signals, Mathematical Social Sciences 56, 44–74.

Renault, J., Scarsini, M., and Tomala, T. (2007) A minority game with bounded recall, Mathematics of Operations Research 32, 873–889. pdf-logo

Dana, R.-A. and Scarsini, M. (2007) Optimal risk sharing with background risk, Journal of Economic Theory 133, 152–176.

Montrucchio, L. and Scarsini, M. (2007) Large newsvendor games, Games and Economic Behavior 58, 316–337.

Rinott, Y. and Scarsini, M. (2006) Total positivity order and the normal distribution, Journal of Multivariate Analysis 97, 1251–1261.

Colangelo, A., Müller, A., and Scarsini, M. (2006) Positive dependence and weak convergence, Journal of Applied Probability 43, 48–59.

Müller, A. and Scarsini, M. (2006) Stochastic order relations and lattices of probability measures, SIAM Journal on Optimization 16, 1024–1043.

Colangelo, A., Scarsini, M., and Shaked, M. (2006) Some positive dependence stochastic orders, Journal of Multivariate Analysis 97, 46–78.

Modica, S. and Scarsini, M. (2005) A note on comparative downside risk aversion, Journal of Economic Theory 122, 267–271.

Renault, J., Scarlatti, S., and Scarsini, M. (2005) A folk theorem for minority games, Games and Economic Behavior 53, 208–230.

Colangelo, A., Scarsini, M., and Shaked, M. (2005) Some notions of multivariate positive dependence, Insurance: Mathematics and Economics 37, 13–26.

Müller, A. and Scarsini, M. (2005) Archimedean copulae and positive dependence, Journal of Multivariate Analysis 93, 434–445.

Hu, T., Müller, A., and Scarsini, M. (2004) Some counterexamples in positive dependence, Journal of Statistical Planning and Inference 124, 153–158.

Bassan, B., Gossner, O., Scarsini, M., and Zamir, S. (2003) Positive value of information in games, International Journal of Game Theory 32, 17–31.

Dall'Aglio, M. and Scarsini, M. (2003) Zonoids, Linear Dependence, and Size-Biased Distributions on the Simplex, Advances in Applied Probability 35, 871–884.

Müller, A. and Scarsini, M. (2003) Sensitivity analysis of a sequential decision problem with learning, Mathematical Methods of Operations Research 57, 321–327.

Feinberg, Y. and Scarsini, M. (2003) Rate of arbitrage and reconciled beliefs, Economics Bulletin 4, n. 11, 1–12.

Müller, A. and Scarsini, M. (2002) Even Risk-Averters May Love Risk, Theory and Decision 52, 81–99.

Müller, A., Scarsini, M., and Shaked, M. (2002) The newsvendor game has a non-empty core, Games and Economic Behavior 38, 118–126.

Müller, A. and Scarsini, M. (2001) Stochastic comparison of random vectors with a common copula, Mathematics of Operations Research 26, 723–740. pdf-logo

Denuit, M., Lefèvre, C., and Scarsini, M. (2001) On S-convexity and risk aversion, Theory and Decision 50, 239–248.

Dall'Aglio, M. and Scarsini, M. (2001) When Lorenz met Lyapunov, Statistics & Probability Letters 54, 101–105.

Rinott, Y. and Scarsini, M. (2000) On the number of pure strategy Nash equilibria in random games, Games and Economic Behavior 33, 274–293.

Bassan, B., Capello, D., and Scarsini, M. (2000) An improved version of a theorem concerning finite row-column exchangeable arrays, Commentationes Mathematicae Universitatis Carolinae 41, 197–198.

Scarsini, M. and Shaked, M. (2000) On the value of an item subject to general repair or maintenance, European Journal of Operational Research 122, 625–637.

Müller, A. and Scarsini, M. (2000) Some remarks on the supermodular order, Journal of Multivariate Analysis 73, 107–119.

Bassan, B., Denuit, M., and Scarsini, M. (1999) Variability orders and mean differences, Statistics & Probability Letters 45, 121–130.

Scarsini, M. and Shaked, M. (1999) Distributions with known initial hazard rate functions, Journal of Statistical Planning and Inference 78, 39–55.

Finkelshtain, I., Kella, O., and Scarsini, M. (1999) On risk aversion with two risks, Journal of Mathematical Economics 31, 239–250.

Scarsini, M. and Spizzichino, F. (1999) Simpson-type paradoxes, dependence, and ageing, Journal of Applied Probability 36, 119–131.

Li, H., Scarsini, M., and Shaked, M. (1999) Dynamic linkages for multivariate distributions with given nonoverlapping multivariate marginals, Journal of Multivariate Analysis 68, 54–77.

Bassan, B. and Scarsini, M. (1998) Sequential decisions with several agents, Economic Theory 12, 371–391.

Letac, G. and Scarsini, M. (1998) Random nested tetrahedra, Advances in Applied Probability 30, 619–627.

Scarsini, M. (1998) Multivariate convex orderings, dependence, and stochastic equality, Journal of Applied Probability 35, 93–103.

Bassan, B. and Scarsini, M. (1998) Finite row-column exchangeable arrays, Commentationes Mathematicae Universitatis Carolinae 39, 137–145.

Scarsini, M. (1998) A strong paradox of multiple elections, Social Choice and Welfare 15, 237–238.

Li, H., Scarsini, M., and Shaked, M. (1996) Linkages: A tool for the construction of multivariate distributions with given nonoverlapping multivariate marginals, Journal of Multivariate Analysis 56, 20–41.

Bassan, B., Brezzi, M., and Scarsini, M. (1996) Information in continuous time decision models with many agents, Probability in the Engineering and Informational Sciences 10, 543-555.

Bassan, B. and Scarsini, M. (1996) The social value of withholding information. Rivista Internazionale di Scienze Economiche e Commerciali 43, 267-277.

Bassan, B. and Scarsini, M. (1995) Finite exchangeability and linear regression, Statistics & Probability Letters 23, 105–110.

Bassan, B. and Scarsini, M. (1995) On the value of information in multi-agent decision theory, Journal of Mathematical Economics 24, 557–576.

Bassan, B. and Scarsini, M. (1994) Positive dependence orderings and stopping times, Annals of the Institute of Statistical Mathematics 46, 333–342.

Scarsini, M. and Venetoulias, A. (1993) Bivariate distributions with nonmonotone dependence structure, Journal of the American Statistical Association 88, 338–344. pdf-logo

Scarsini, M. and Verdicchio, L. (1993) On the extendibility of partially exchangeable random vectors, Statistics & Probability Letters 16, 43–46.

Bassan, B., Çinlar, E., and Scarsini, M. (1993) Stochastic comparisons of Itô processes, Stochastic Processes and their Applications 45, 1–11.

Scarsini, M. (1992) Dominance conditions in non-additive expected utility theory, Journal of Mathematical Economics 21, 173–184.

Bassan, B. and Scarsini, M. (1992) On the comparison of pure jump processes, RAIRO Recherche Opérationnelle 26, 41–55.

Bassan, B. and Scarsini, M. (1991) Convex orderings for stochastic processes, Commentationes Mathematicae Universitatis Carolinae 32, 115–118.

O'Brien, G. L. and Scarsini, M. (1991) Multivariate stochastic dominance and moments, Mathematics of Operations Research 16, 382–389. pdf-logo

Kadane, J., Olkin, I., and Scarsini, M. (1990) Inequalities for predictive ratios and posterior variances in natural exponential families, Journal of Multivariate Analysis 9, 275–285.

Scarsini, M. and Shaked, M. (1990) Stochastic ordering for permutation symmetric distributions, Statistics & Probability Letters 9, 217–222.

Muliere, P. and Scarsini, M. (1989) Multivariate decisions with unknown price vector, Economics Letters 29, 13–19.

Muliere, P. and Scarsini, M. (1989) A note on stochastic dominance and inequality measures, Journal of Economic Theory 49, 314–323.

Scarsini, M. (1989) Copulae of probability measures on product spaces, Journal of Multivariate Analysis 31, 201–219.

Scarsini, M. (1988) Multivariate stochastic dominance with fixed dependence structure, Operations Research Letters 7, 237–240.

Scarsini, M. (1988) Dominance conditions for multivariate utility functions, Management Science 34, 454–460. pdf-logo

Scarsini, M. (1988) On a simple sequential decision problem, Statistica Neerlandica 42 29–35.

Scarsini, M. and Shaked, M. (1987) Ordering distributions by scaled order statistics, Zeitschrift für Operations Research 31, A1–A13.

Muliere, P. and Scarsini, M. (1987) Characterization of a Marshall-Olkin type class of distributions, Annals of the Institute of Statistical Mathematics 39, 429–442.

Scarsini, M. (1986) Comparison of random cash flows, IMA Journal of Mathematics in Management 1, 25–32. pdf-logo

Scarsini, M. (1985) Sull'accumulo di un capitale in condizioni di incertezza, Rivista di Matematica per le Scienze Economiche e Sociali 8, 153–163.

Scarsini, M. (1985) A note on Bernoulli's principle and probability dominance, Journal of Optimization Theory and Applications 47, 109–113.

Scarsini, M. (1985) Stochastic dominance with pair-wise risk aversion, Journal of Mathematical Economics 14, 187–201.

Muliere, P. and Scarsini, M. (1985) Change-point problems: A Bayesian nonparametric approach, Aplikace matematiky 30, 397–402.

Scarsini, M. (1985) Lower bounds for the distribution function of a k-dimensional n-extensible exchangeable process, Statistics & Probability Letters 3, 57–62.

Scarsini, M. (1985) Stochastic dominance and regret. Giornale degli Economisti e Annali di Economia 44, 209-212.

Scarsini, M. (1984) Bayesian Θ-free credibility, Scandinavian Actuarial Journal 248–252.

Muliere, P. and Scarsini, M. (1984) Bayesian inference for change–point problems, Rivista di Statistica Applicata 17, 93–106.

Scarsini, M. (1984) On measures of concordance, Stochastica 8, 201–218. pdf-logo

Scarsini, M. (1984) Strong measures of concordance and convergence in probability, Rivista di Matematica per le Scienze Economiche e Sociali 7, 39–44. pdf-logo

Muliere, P. and Scarsini, M. (1983) Impostazione bayesiana di un problema di analisi della varianza a due criteri. Giornale degli Economisti e Annali di Economia 42, 519-526.

Consonni, G. and Scarsini, M. (1982) Lo studio della concordanza nel contesto della teoria della variabilità superficiale. Statistica 42, 69-77.

Articles in refereed books

Colini-Baldeschi, R., Klimm, M., and Scarsini, M. (2018) Demand-independent optimal tolls. In 45th International Colloquium on Automata, Languages, and Programming (ICALP 2018), Chatzigiannakis, I., Kaklamanis, C., Marx, D., and Sannella, D., eds., 151:1–151:14. Leibniz-Zentrum für Informatik, Dagstuhl, Germany.

Colini-Baldeschi, R., Cominetti, R., Mertikopoulos, P., and Scarsini, M. (2017) The asymptotic behavior of the price of anarchy. In Web and Internet Economics: 13th International Conference, WINE 2017, R. Devanur, N. and Lu, P., eds., 133-145. Springer International Publishing, Cham.

Núñez, M. and Scarsini, M. (2017) Large spatial competition. In Spatial Interaction Models: Facility Location Using Game Theory, Mallozzi, L., D’Amato, E., and Pardalos, P. M., eds., 225–246. Springer International Publishing.

Colini-Baldeschi, R., Cominetti, R., and Scarsini, M. (2016) On the price of anarchy of highly congested nonatomic network games. In Algorithmic Game Theory: 9th International Symposium, SAGT 2016, Gairing, M. and Savani, R., eds., 117– 128. Springer, Berlin, Heidelberg.

Montrucchio, L., Norde, H., Özen, U., Scarsini, M., and Slikker, M. (2012) Cooperative newsvendor games: a review. In Handbook of Newsvendor Problems: Models, Extensions and Applications, Choi, T.-M., ed., 137–162. Springer, New York.

Scarsini, M. (2012) Erich Lehmann’s contributions to orderings of probability distributions, in Selected Works of E. L. Lehmann, Rojo, J., ed., 739–743. Springer, New York.

Bassan, B., Scarsini, M., and Zamir, S. (2003) Some interactive decision problems emerging in statistical games. In Foundations of Statistical Inference, Haitovsky, Y., Lerche, H. R., and Ritov, Y., eds., 59-68. Physica-Verlag, Heidelberg.

Bassan, B., Scarsini, M., and Zamir, S. (2001) The role of information in the interaction of two statisticians: Some game theoretic considerations. In Recent Developments on Operational Research, Agarwal, M. L. and Sen, K., eds., 33-43. Narosa, New Delhi.

Li, H., Scarsini, M., and Shaked, M. (1999) Linkages in distributions. In Encyclopedia of Statistical Sciences. Update Vol. 3, Kotz, S., Read, C. B., and Banks, D. L., eds., 415-417. Wiley, New York.

Scarsini, M. and Shaked, M. (1997) Fréchet classes and nonmonotone dependence. In Distributions with Given Marginals and Moment Problems, Beneš, V. and Štěpán, J., eds., 59-71. Kluwer Acad. Publ., Dordrecht.

Scarsini, M. (1996) Copulae of capacities on product spaces, in Distributions with Fixed Marginals and Related Topics, Rüschendorf, L., Schweizer, B., and Taylor, M. D., eds., Lecture Notes-Monograph Series, Vol. 28, 307–318. Institute of Mathematical Statistics, Hayward, CA. pdf-logo

Li, H.,  Scarsini, M., and Shaked, M. (1996) Bounds for the distribution of a multivariate sum, in Distributions with Fixed Marginals and Related Topics, Rüschendorf, L., Schweizer, B., and Taylor, M. D., eds., Lecture Notes-Monograph Series, Vol. 28, 198–212. Institute of Mathematical Statistics, Hayward, CA. pdf-logo

Scarsini, M. and Shaked, M. (1996) Positive dependence orders: a survey. In Athens Conference on Applied Probability and Time Series Analysis, Vol. I, Heyde, C. C., Prohorov, Y. V., Pyke, R., and Rachev, S. T., eds., vol. 114 of Lecture Notes in Statistics, 70-91. Springer, New York.

Scarsini, M. (1994) Comparing risk and risk aversion. In Stochastic Orders and their Applications, Shaked, M. and Shanthikumar, J. G., eds., 351-378. Academic Press, Boston, MA.

Muliere, P. and Scarsini, M. (1993) Some aspects of change-point problems. In Reliability and Decision Making, Barlow, R. E., Clarotti, C. A., and Spizzichino, F., eds., 273-285. Chapman & Hall, London.

Mosler, K. and Scarsini, M. (1991) Some theory of stochastic dominance, in Stochastic Orders and Decision under Risk, Mosler, K., and Scarsini, M., eds., Lecture Notes-Monograph Series, Vol. 19, 261–284, Institute of Mathematical Statistics, Hayward, CA.pdf-logo

Scarsini, M. (1990) An ordering of dependence, in Topics in Statistical Dependence, Block, H. W.,  Sampson, A. R., and Savits, T. H. eds., Lecture Notes--Monograph Series, Volume 16, 403-414, Institute of Mathematical Statistics,  Hayward, CA.pdf-logo

Edited books

Mosler, K. and Scarsini, M. (1993) Stochastic Orders and Applications, vol. 401 of Lecture Notes in Economics and Mathematical Systems. Springer-Verlag, Berlin.

Mosler, K., and Scarsini, M. (eds.) (1991) Stochastic Orders and Decision Under Risk. Lecture Notes--Monograph Series, Volume 19, Institute of Mathematical Statistics, Hayward, CA.